Alert archive / California / High Wind Watches in 2011

High Wind Watch 6, NWS Las Vegas, NV

March 18, 2011Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Mar 18, 2011, 4:00 PM PDT for Inyo County, California. It took effect at Mar 19, 2011, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 18, 2011, 4:00 PM PDT (23:00 UTC)
In effect from
Mar 19, 2011, 11:00 AM PDT
Expired
Mar 18, 2011, 11:42 PM PDT
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 11.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2011-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2011-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3711 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WWUS75 KVEF 182300
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
400 PM PDT FRI MAR 18 2011

.A STRONG PACIFIC STORM SLOWLY MOVING SOUTH ALONG THE WEST COAST
WILL RESULT IN LOCAL GUSTY WINDS OVER THE AREA THIS EVENING AND
THEN WIDESPREAD STRONG AND GUSTY WINDS ON SATURDAY.

CAZ520-190700-
/O.NEW.KVEF.WI.Y.0014.110318T2300Z-110319T0600Z/
/O.NEW.KVEF.HW.A.0006.110319T1800Z-110320T0600Z/
OWENS VALLEY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
400 PM PDT FRI MAR 18 2011

...WIND ADVISORY HAS BEEN ISSUED UNTIL 11 PM PDT THIS EVENING FOR
THE OWENS VALLEY...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY...WHICH IS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS
HIGH WIND WATCH FOR THE OWENS VALLEY...ESPECIALLY THE WESTERN
PORTION IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING.

* WINDS: SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO OVER
  40 MPH THROUGH THIS EVENING...ESPECIALLY ON THE WESTERN SIDE OF
  THE VALLEY. ON SATURDAY WEST WINDS 20 TO 30 MPH WITH GUSTS TO
  OVER 60 MPH ARE POSSIBLE.

* TIMING: GUSTY WINDS EXPECTED THIS EVENING BEFORE DECREASING
  OVERNIGHT. HOWEVER WINDS WILL INCREASE AGAIN LATE SATURDAY
  MORNING AND CONTINUE GUSTY THROUGH THE AFTERNOON BEFORE
  DECREASING IN THE EVENING. THE STRONG WINDS ARE EXPECTED MID TO
  LATE SATURDAY AFTERNOON.

* LOCATIONS: WINDS THIS EVENING WILL MAINLY FROM HIGHWAY 395 AND
  WEST AND ROADWAYS LEADING INTO THE WESTERN FOOTHILLS SUCH AS
  HIGHWAY 168. ON SATURDAY POSSIBLE DOWNSLOPE WINDS WILL ONCE
  AGAIN BE MAINLY HIGHWAY 395 AND WEST AND NEAR ANY OF THE
  WESTERN FOOTHILL CANYON OPENINGS SUCH AS ALONG HIGHWAY 168.

* IMPACTS: TRAVELERS SHOULD BE AWARE THAT STRONG CROSS WINDS MAY
  BE ENCOUNTERED TONIGHT AND ONCE AGAIN SATURDAY AFTERNOON WHILE
  VISIBILITIES MAY RAPIDLY LOWER IN BLOWING SAND AND DUST.
  RESIDENCES TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE
  OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

AZZ001-003-CAZ522>524-NVZ014>020-022-190700-
/O.NEW.KVEF.WI.Y.0015.110319T1800Z-110320T0600Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...
FURNACE CREEK...SHOSHONE...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...
PRIMM...SEARCHLIGHT...CAL-NEV-ARI
400 PM PDT FRI MAR 18 2011 /400 PM MST FRI MAR 18 2011/

...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM PDT
/11 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF
ARIZONA...DEATH VALLEY NATIONAL PARK...WESTERN AND EASTERN MOJAVE
DESERT...ESMERALDA...CENTRAL NYE COUNTY AND LINCOLN COUNTIES...NORTHEAST
AND WESTERN CLARK...SOUTHERN NYE COUNTY...SHEEP RANGE...SPRING
MOUNTAINS...RED ROCK CANYON...LAS VEGAS VALLEY...SOUTHERN CLARK
COUNTY...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM
PDT /11 PM MST/ SATURDAY.


* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH POSSIBLE GUSTS
  TO NEAR 50 MPH.

* TIMING: LOCAL GUSTY WINDS WILL BE SEEN TONIGHT...BUT WINDS WILL
  INCREASE AREAWIDE LATE SATURDAY MORNING AND CONTINUE INTO THE
  EVENING BEFORE DECREASING. THE STRONGEST WINDS ARE EXPECTED FROM
  MID AFTERNOON SATURDAY THROUGH THE EARLY EVENING HOURS.

* LOCATIONS: INCLUDED BUT NOT LIMITED TO COLORADO CITY... PIPE
  SPRING NATIONAL MONUMENT...KINGMAN...DOLAN SPRINGS...WIKIEUP
  FURNACE CREEK...SHOSHONE...BARSTOW...FORT IRWIN...MOUNTAIN
  PASS...MITCHELL CAVERNS...BEATTY...DYER...CALIENTE...MESQUITE
  OVERTON...DESERT ROCK...THE TOWN OF MT CHARLESTON...RED ROCK...LAS
  VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...MOUNTAINS
  EDGE...SEVEN HILLS...BLUE DIAMOND...SEARCHLIGHT.

* IMPACTS: TRAVELERS SHOULD BE AWARE OF THESE WINDS AND BE
  PREPARED TO ENCOUNTER AREAS OF BLOWING SAND AND DUST WHICH MAY
  RAPIDLY LOWER VISIBILITIES. IN ADDITION STRONG CROSS WINDS MAY
  BE ENCOUNTERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ519-190700-
/O.NEW.KVEF.HW.A.0006.110319T1800Z-110320T0600Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
400 PM PDT FRI MAR 18 2011

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY EVENING.


* WINDS: LOCAL GUSTY WINDS TO NEAR 55 MPH WILL BE SEEN THIS
  EVENING THEN INCREASE ON SATURDAY WITH THE POTENTIAL FOR WEST
  WINDS 30 TO 40 MPH WITH GUSTS TO OVER 70 MPH POSSIBLE.

* TIMING: LOCAL GUSTY WINDS THIS EVENING WILL DECREASE OVERNIGHT
  BEFORE INCREASING AGAIN LATE SATURDAY MORNING THROUGH SATURDAY
  EVENING. THE STRONG WINDS ARE EXPECTED DURING THE MID AFTERNOON
  ON SATURDAY THROUGH EARLY SATURDAY EVENING.

* LOCATIONS: ASPENDELL

* IMPACTS: RESIDENCE SHOULD TAKE ANY NECESSARY PRECAUTIONS TO
  SECURE AN LOOSE ITEMS OUTDOORS. IF TRAVELING ON SATURDAY BE
  AWARE THAT STRONG AND SUDDEN CROSSWINDS MAY DEVELOP WHICH MAY
  PRODUCE AREAS OF LOWER VISIBILITIES IN BLOWING DUST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
1 follow-up statement
727 
WWUS75 KVEF 190642
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1142 PM PDT FRI MAR 18 2011

.A STRONG PACIFIC STORM SLOWLY MOVING SOUTH ALONG THE WEST COAST
WILL RESULT IN GUSTY WINDS OVER THE AREA SATURDAY AND AGAIN ON
SUNDAY.

CAZ519-520-191445-
/O.CAN.KVEF.HW.A.0006.110319T1800Z-110320T0600Z/
/O.NEW.KVEF.HW.A.0007.110320T1900Z-110321T0400Z/
/O.EXB.KVEF.WI.Y.0015.110319T1300Z-110319T1800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
1142 PM PDT FRI MAR 18 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 11 AM PDT SATURDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY 
EVENING...
...WIND ADVISORY UNTIL 11 PM HAS EXPIRED...
...HIGH WIND WATCH FOR SATURDAY AFTERNOON AND EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY AND EASTERN SIERRA SLOPES...WHICH IS IN
EFFECT FROM 6 AM TO 11 AM PDT SATURDAY.

A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH FOR
THE OWENS VALLEY AND EASTERN SIERRA SLOPES IS IN EFFECT FROM
SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

THE HIGH WIND WATCH FOR SATURDAY HAS BEEN CANCELLED. THE WIND
ADVISORY UNTIL 11 AM IS NO LONGER IN EFFECT.

* WINDS: WINDS HAVE SUBSIDED LATE THIS EVENING BUT ARE EXPECTED TO
  INCREASE AGAIN SATURDAY MORNING. SOUTHWEST TO WEST WINDS OF 20
  TO 30 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE ON THE WESTERN SIDE
  OF THE VALLEY BELOW CANYON OPENINGS. WINDS WILL BEGIN TO
  DECREASE LATE SATURDAY MORNING. ON SUNDAY...SOUTHEAST TO SOUTH
  WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE.

* TIMING: GUSTY WINDS WILL DEVELOP ONCE AGAIN NEAR CANYON OPENINGS
  SATURDAY MORNING THEN DECREASE BY LATE MORNING. VERY STRONG
  SOUTH WINDS ARE EXPECTED SUNDAY AFTERNOON AND EVENING. 

* LOCATIONS: WINDS SATURDAY MORNING WILL MAINLY BE FROM HIGHWAY
  395 AND WEST AND ROADWAYS LEADING INTO THE WESTERN FOOTHILLS
  SUCH AS HIGHWAY 168. ON SUNDAY VERY STRONG SOUTH WINDS WILL BE
  FUNNELED UP THE OWENS VALLEY.

* IMPACTS: TRAVELERS SHOULD BE AWARE THAT STRONG CROSS WINDS MAY
  BE ENCOUNTERED THROUGH THE WEEKEND WHILE VISIBILITIES MAY
  RAPIDLY LOWER IN BLOWING SAND AND DUST. RESIDENCES TAKE ANY
  NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

CAZ522-NVZ014-191445-
/O.NEW.KVEF.HW.A.0007.110320T1900Z-110321T0400Z/
/O.CON.KVEF.WI.Y.0015.110319T1800Z-110320T0600Z/
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...FURNACE CREEK...SHOSHONE...BEATTY...
GOLDFIELD...SILVER PEAK...DYER
1142 PM PDT FRI MAR 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT 
SATURDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR DEATH VALLEY NATIONAL PARK AND ESMERALDA AND CENTRAL
NYE COUNTY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING.

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH POSSIBLE GUSTS
  TO NEAR 50 MPH SATURDAY. ON SUNDAY...SOUTHEAST WINDS 25 TO 35
  MPH WITH GUSTS UP TO 60 MPH. 

* TIMING: LOCAL GUSTY WINDS WILL BE SEEN TONIGHT...BUT WINDS WILL
  INCREASE AREAWIDE LATE SATURDAY MORNING AND CONTINUE INTO THE
  EVENING BEFORE DECREASING. THE STRONGEST WINDS ARE EXPECTED FROM
  MID AFTERNOON SATURDAY THROUGH THE EARLY EVENING HOURS. ANOTHER
  ROUND OF STRONG WINDS IS EXPECTED SUNDAY AFTERNOON THROUGH
  SUNDAY EVENING.

* LOCATIONS: INCLUDED BUT NOT LIMITED TO FURNACE
  CREEK...SHOSHONE...BEATTY...DYER.

* IMPACTS: TRAVELERS SHOULD BE AWARE OF THESE WINDS AND BE 
  PREPARED TO ENCOUNTER AREAS OF BLOWING SAND AND DUST WHICH 
  MAY RAPIDLY LOWER VISIBILITIES. IN ADDITION STRONG CROSS 
  WINDS MAY BE ENCOUNTERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

AZZ001-003-CAZ523-524-NVZ015>020-022-191445-
/O.CON.KVEF.WI.Y.0015.110319T1800Z-110320T0600Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...
BARSTOW...DAGGETT...FORT IRWIN...BAKER...MOUNTAIN PASS...
MITCHELL CAVERNS...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...
PRIMM...SEARCHLIGHT...CAL-NEV-ARI
1142 PM PDT FRI MAR 18 2011 /1142 PM MST FRI MAR 18 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO
11 PM PDT /11 PM MST/ SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO
11 PM PDT /11 PM MST/ SATURDAY FOR THE LAS VEGAS VALLEY...SOUTHERN NYE
AND WESTERN CLARK COUNTY...SOUTHERN AND NORTHEAST CLARK COUNTY...LINCOLN
COUNTY...NORTHERN SAN BERNARDINO COUNTY....NORTHWEST PLATAEA AND
NORTHWEST DESERTS OF MOHAVE COUNTY.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH POSSIBLE GUSTS 
  TO NEAR 50 MPH. 

* TIMING: LOCAL GUSTY WINDS WILL BE SEEN TONIGHT...BUT WINDS 
  WILL INCREASE AREAWIDE LATE SATURDAY MORNING AND CONTINUE 
  INTO THE EVENING BEFORE DECREASING. THE STRONGEST WINDS ARE 
  EXPECTED FROM MID AFTERNOON SATURDAY THROUGH THE EARLY 
  EVENING HOURS.

* LOCATIONS: INCLUDED BUT NOT LIMITED TO COLORADO CITY... PIPE
  SPRING NATIONAL MONUMENT...KINGMAN...DOLAN
  SPRINGS...WIKIEUP...BARSTOW...FORT IRWIN...MOUNTAIN
  PASS...MITCHELL CAVERNS...BEATTY...DYER...CALIENTE... MESQUITE
  OVERTON... DESERT ROCK...THE TOWN OF MT CHARLESTON...RED
  ROCK...LAS VEGAS... HENDERSON...BOULDER
  CITY...SUMMERLIN...MOUNTAINS EDGE...SEVEN HILLS...BLUE
  DIAMOND...SEARCHLIGHT.

* IMPACTS: TRAVELERS SHOULD BE AWARE OF THESE WINDS AND BE 
  PREPARED TO ENCOUNTER AREAS OF BLOWING SAND AND DUST WHICH 
  MAY RAPIDLY LOWER VISIBILITIES. IN ADDITION STRONG CROSS 
  WINDS MAY BE ENCOUNTERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ521-191445-
/O.NEW.KVEF.HW.A.0007.110320T1900Z-110321T0400Z/
WHITE MOUNTAINS OF INYO COUNTY-
1142 PM PDT FRI MAR 18 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE WHITE MOUNTAINS OF INYO COUNTY...WHICH IS IN EFFECT
FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* WINDS: SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: STRONG WINDS EXPECTED SUNDAY AFTERNOON THROUGH SUNDAY
  EVENING.

* LOCATIONS: WESTGARD PASS

* IMPACTS: TRAVELERS SHOULD BE AWARE OF THESE WINDS AND BE 
  PREPARED TO ENCOUNTER AREAS OF BLOWING SAND AND DUST WHICH 
  MAY RAPIDLY LOWER VISIBILITIES. IN ADDITION STRONG CROSS 
  WINDS MAY BE ENCOUNTERED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

PIERCE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 18, 3:20 PM PDT, 40 minutes earlier.

Area forecast discussion, Mar 18, 3:20 PM PDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT FRI MAR 18 2011

.SYNOPSIS...A PACIFIC STORM WILL MOVE ACROSS THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT OVER THE WEEKEND AND INTO THE FIRST OF THE
WEEK. THIS WILL RESULT IN SNOW OVER THE SOUTHERN SIERRA LATE TONIGHT
AND THEN THROUGH THE WEEKEND WITH WIDESPREAD MOUNTAIN SNOW AND
VALLEY RAIN EXPECTED LATE SUNDAY THROUGH MONDAY ACROSS MUCH OF THE
REGION AS THE SYSTEM MOVES EAST. TEMPERATURES WILL BE AT OR SLIGHTLY
ABOVE NORMAL THROUGH SATURDAY THEN COOLER SUNDAY AND MONDAY.
&&

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...STRONG LOW OFF THE
PACNW COAST WITH TROUGH GENERALLY ALONG 130W TO PUSH THE FIRST SHORT
WAVE INTO THE SOUTHERN SIERRA TONIGHT AND THEN ACROSS THE SOUTH
CENTRAL PORTION OF NEVADA ON SATURDAY. ALTHOUGH SNOW ACCUMULATIONS
WILL BE SEEN IN THE SOUTHERN SIERRA BY LATE SATURDAY MORNING WITH A
WINTER WEATHER ADVISORY STILL IN EFFECT...THE MAIN CONCERN FOR
TONIGHT AND SATURDAY WILL BE WINDS. POSSIBLE DOWNSLOPE WINDS NOT OUT
OF THE QUESTION OVER THE SOUTHERN SIERRA...BUT LOCAL HIGH RESOLUTION
MODELS INDICATE THAT ANY DOWNSLOPE WINDS THAT FORM WILL LIKELY ONLY
MEET ADVISORY CRITERIA THIS EVENING IN THE OWENS VALLEY AND WILL
ISSUE AN ADVISORY WITH THIS PACKAGE. WINDS THEN BECOME MORE OF A
CONCERN ON SATURDAY AS SURFACE GRADIENTS INCREASE AHEAD OF THE MAIN
SYSTEM DROPPING DOWN THE COAST AND FLOW ALOFT INCREASES. RESULT IS
WIDESPREAD WIND ADVISORIES ACROSS MUCH OF THE CWA WITH POSSIBLE
DOWNSLOPE CONDITIONS SATURDAY AFTERNOON OVER THE SOUTHERN SIERRA. AS
THE STORM CONTINUES SHIFTING SOUTH...POSITIONED NEAR 39N/130W AT 12Z
SUNDAY...THE CONCERN THEN TRANSITIONS TO WIDESPREAD RAIN/SNOW MOVING
ACROSS THE CWA...WITH THE MAIN IMPACT BEING THE SOUTHERN SIERRA ON
SUNDAY AND THEN ACROSS THE CWA LATE SUNDAY INTO MONDAY. THE SYSTEM
WILL THEN TRANSITION OUT OF THE AREA MONDAY NIGHT WITH DRYING TAKING
PLACE BY EARLY TUESDAY MORNING. LOCALLY HEAVY SNOW POSSIBLE OVER THE
SOUTHERN SIERRA ON SUNDAY...AND WILL NEED TO MONITOR THE SOUTHERN
NEVADA/NORTHWEST ARIZONA MOUNTAINS ON MONDAY AS LOCALLY HEAVY SNOW
MAY ALSO FORM IN THESE AREAS. A WINTER STORM WATCH FOR THE SOUTHERN
SIERRA WILL BE ISSUED WITH THIS PACKAGE ALSO...BUT WILL HOLD OFF ON
ANY MENTION OF THE OTHER MOUNTAIN AREAS FOR NOW. AS CAN BE EXPECTED
WITH A STRONG SYSTEM CROSSING THE CWA...TEMPERATURES WILL BE COOLING
THROUGH THE SHORT TERM WITH MOST DAYTIME READINGS BEING 10-15
DEGREES BELOW NORMAL FOR THIS TIME OF YEAR ON SUNDAY AND
MONDAY.

.LONG TERM...TUESDAY THROUGH FRIDAY...MODELS IN PRETTY GOOD
AGREEMENT THROUGH THE EXTENDED PERIOD AS UNSETTLED WEATHER LOOKS TO
CONTINUE. WEAK RIDGE TO ZONAL FLOW TUESDAY AHEAD OF THE NEXT SYSTEM
ARRIVING INTO THE AREA WEDNESDAY AND THURSDAY. THIS SYSTEM HAS
TRENDED A BIT STRONGER AND IT LOOKS LIKE BREEZY TO WINDY CONDITIONS
AREAWIDE WEDNESDAY AFTERNOON WITH PRECIPITATION CHANCES INCREASING
ACROSS THE SIERRA AND NORTHERN ZONES WEDNESDAY NIGHT AND THURSDAY.
STILL NOT CONFIDENT IN MOISTURE ACROSS THE SOUTHERN ZONES...BUT DID
GO AHEAD AND INCREASE POPS A BIT. AN EVEN STRONGER SYSTEM STILL ON
TRACK FOR FRIDAY AND SATURDAY WITH THE POTENTIAL OF WIDESPREAD
PRECIPITATION...GUSTY WINDS...AND MUCH COOLER TEMPERATURES.
&&

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS WILL PERSIST THROUGH
SATURDAY AS A LOW PRESSURE SYSTEM DEEPENS OFF THE COAST. WINDS WILL
BE GUSTY DURING THE AFTERNOONS...WITH GUSTS UP TO 25KTS EXPECTED FOR
THE REMAINDER OF THIS AFTERNOON AND EVENING...AND UP TO 35-40KTS ON
SATURDAY. WE WILL START TO SEE A SIGNIFICANT INCREASE IN CLOUD
COVERAGE STARTING LATE SATURDAY AFTERNOON AS THE AFOREMENTIONED
SYSTEM BEGINS TO ADVECT ADDITIONAL MOISTURE INTO THE AREA.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A LOW PRESSURE SYSTEM DEEPENING OFF THE COAST WILL
RESULT IN SOUTH/SOUTHWEST WINDS THROUGH THE WEEKEND...WITH THE
STRONGEST WINDS EXPECTED ON SATURDAY. WIND SPEEDS OF 20-30KTS WITH
GUST UP TO 45KTS WILL BE POSSIBLE. STRONGER WINDS ARE EXPECTED OVER
THE EASTERN SIERRA SLOPES WHERE WEST DOWNSLOPE WINDS OF 50-60KTS
WILL BE POSSIBLE SATURDAY AFTERNOON. PRECIP WILL MAINLY BE CONFINED
TO THE SIERRA ON SATURDAY...BUT BEGIN TO SPREAD EAST ON SUNDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 11 AM TO 11 PM PDT SATURDAY FOR
     NVZ014>020-022.
AZ...WIND ADVISORY FROM 11 AM TO 11 PM MST SATURDAY FOR AZZ001-003.
CA...WIND ADVISORY FROM 11 AM TO 11 PM PDT SATURDAY FOR CAZ522>524.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
     SATURDAY FOR CAZ519.
     HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR CAZ519-520.
     WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
     NIGHT FOR CAZ519.
     WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR CAZ520.
&&

JENSEN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 18, 5:14 AM PDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
514 AM PDT FRI MAR 18 2011

AZZ001>003-036-CAZ520>527-NVZ014>022-190700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
514 AM PDT FRI MAR 18 2011 /514 AM MST FRI MAR 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTHWEST WINDS WILL INCREASE ACROSS THE REGION SATURDAY AHEAD OF
A PACIFIC STORM MOVING DOWN THE WEST COAST. GUSTS OVER 40 MPH ARE
LIKELY SATURDAY AFTERNOON ACROSS SOUTHERN INYO AND NORTHERN SAN
BERNARDINO COUNTIES AND MUCH OF SOUTH CENTRAL NEVADA. WIDESPREAD
VALLEY RAIN AND MOUNTAIN SNOW WILL DEVELOP LATE SUNDAY INTO MONDAY
AS THE STORM MOVES INLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS THIS WEEKEND ACCORDING TO STANDARD OPERATING
PROCEDURES.

CAZ519-190700-
EASTERN SIERRA SLOPES-
514 AM PDT FRI MAR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SNOW AND BLOWING SNOW WILL DEVELOP OVER THE EAST SLOPES OF THE
SOUTHERN SIERRA TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT
AFTER 11 PM PDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER WEATHER ADVISORY FOR THE EASTERN SIERRA SLOPES REMAINS
IN EFFECT UNTIL 11 AM PDT SATURDAY WITH 3 TO 6 INCHES OF SNOW
EXPECTED AROUND THE 8000 FOOT LEVEL. A BREAK IN THE SNOW IS
EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT THEN SIGNIFICANT
ACCUMULATIONS ARE POSSIBLE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

POTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 4:15 AM PDTWinter Weather AdvisoryVEFInyo31 hr
Mar 18, 4:00 PM PDTWind AdvisoryVEF7 hr
Mar 18, 4:00 PM PDTWind AdvisoryVEFInyo, San Bernardino31 hr
Mar 18, 4:30 PM PDTWinter Storm WatchVEFInyo22 hr

Nearby

High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.